News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Oxistat caused penis skin to become loose and wrinkled


 JoeSmith9810 - Wed Mar 25, 2009 5:35 pm

I applied Oxistat, an anti-fungal cream, to the head of my penis and seems like my skin had a bad chemical reaction to Oxistat. Right now, my penis skin has become very loose and wrinkled.

Will the skin revert back to the original, normal condition by itself or do I need to do anything to help restore my skin back to normal?

I have been applying Vanicream moisturizer once a day.

Thank you very much for your help.
 Debbie Miller, RN - Thu Mar 26, 2009 11:22 pm

User avatar Hello,
You should not sustain any long-term effects from an antifungal cream. If you had an allergic reaction you may benefit from an oral antihistamine or hydrocortisone cream. I have never heard of this medication doing permanent damage and short-term problems would be very rare.

Best wishes.
 JoeSmith9810 - Fri Mar 27, 2009 9:27 am

Dear Debbie,

Thank you very much for your response. It seems like Oxistat has definitely damaged my skin, as it is apparent that the area which I applied Oxistat has turned into a different color and is severely wrinkled. Also, Oxistat has loosened the skin as well. What's worse is that by fiddling around with it, I have made the loosened skin area even wider. I am really worried right now. I really hope that my skin can be restored back to normal. Will the loosened skin eventually revert back to normal?

Thank you very much for your help. I really appreciate it.
 Debbie Miller, RN - Sat Mar 28, 2009 12:44 pm

User avatar All I can say is this is not a reported side effect of this medication. During cllinical trials, ALL effects are reported, whether or not they are caused by the drug. Therefore, if someone had this response, it would be listed on the drug info sheet. Check with your pharmacist or read the package insert to see if this has ever been reported. I am not aware of this problem at all. There is a place to report unusual reactions to medications. Visit the FDA MedWatch website http://www.fda.gov/medwatch/report/cons ... nsumer.htm or call 1-800-FDA-1088. I suspect your response is temporary but if you are worried, see a urologist.

Good luck.
 Debbie Miller, RN - Sat Mar 28, 2009 1:33 pm

User avatar All I can say is this is not a reported side effect of this medication. During cllinical trials, ALL effects are reported, whether or not they are caused by the drug. Therefore, if someone had this response, it would be listed on the drug info sheet. Check with your pharmacist or read the package insert to see if this has ever been reported. I am not aware of this problem at all. An allergic response is always possible and these are temporary.

There is a place to report unusual reactions to medications. Visit the FDA MedWatch website http://www.fda.gov/medwatch/report/cons ... nsumer.htm or call 1-800-FDA-1088. I suspect your response is temporary but if you are worried, see a urologist.

Good luck.
 JoeSmith9810 - Thu Apr 02, 2009 4:09 pm

Dear Debbie,

I have seen the Urologist and he didn't think it is a big deal. However, Oxistat has definitely made my skin severely wrinkled and loose right now.

Do you know if cosmetic surgery can be performed on the penis head to perhaps restore my skin to the way it was before?

Thank you very much for your help. I really appreciate it.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here